MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø11,0X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø11,0X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 0227-6110
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that during reaming, the instrument was damaged.It looked like the instrument was damaged by recoil when it hit a slightly hard bone.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation, and matches the alleged failure.The device inspection revealed the following: the visual inspection of the received device shows that the reamer is deformed approximately by 90 degrees from the middle and the coil has opened and is stretched from the middle due to this deformation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation the root cause was attributed to a user related issue.The failure was caused due to an improper usage of the reamer as it was operated in an anti-clockwise manner which is an off-label use.Consequently, the spiral at the middle of the of the reamer got wound up and bent.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø11,0X480MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14826946
Report Number0009610622-2022-00302
Device Sequence Number4652749
Product Code MAY
UDI-Device Identifier04546540145864
UDI-Public04546540145864
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0227-6110
Device Catalogue Number02276110
Device Lot NumberK0E99A7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale